Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Can i have ciprox for a throat infection while having wyesolone 5 mg once a day?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
can i have ciprox for a throat infection while having wyesolone 5 mg once a day?

Posted Fri, 10 Aug 2012 in Infections
Answered by Dr. Sourav Ganguly 2 hours later

Thanks for your query.

First of all, I like to tell you wysolone is the brand name of prednisolone which is a corticosteroid and ciprofloxacin is a fluroquinolone antibiotic.

Any of fluroquinolone particularly Ciprofloxacin when used in older patients usually after age of 50 years there are rare risk of tendon damage (tendinitis, tendon rupture). The risk is increased if the patient in on any kind of corticosteroid.

So it is better to avoid Ciprofloxacin for throat infection when you are on wysolone. In my opinion better choice is cephalosporin or macrolide (like azithromycin) which has no significant drug interaction with Ciprofloxacin.

But in case of drug choice the opinion of your physician is final so please consult your physician for final opinion.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor